Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 27, NWS Brownsville, TX

December 26, 20085 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 26, 2008, 8:53 AM CST for 5 counties in Texas. It took effect at Dec 26, 2008, 11:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2008, 8:53 AM CST (14:53 UTC)
In effect from
Dec 26, 2008, 11:00 AM CST
Expired
Dec 26, 2008, 4:00 PM CST
In force
5 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 2.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2008-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2008-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 261453
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
853 AM CST FRI DEC 26 2008

...STRONG SOUTHEAST TO SOUTH WINDS EXPECTED FOR THE EASTERN HALF OF
DEEP SOUTH TEXAS THROUGH THIS AFTERNOON.

.DEEP LOW PRESSURE ACROSS THE FRONT RANGE OF THE ROCKIES EXTENDING
INTO THE SOUTHERN PLAINS WILL INTERACT WITH HIGH PRESSURE OVER THE
GULF OF MEXICO TO TIGHTEN THE LOCAL PRESSURE GRADIENT. A STRONG
LOW LEVEL JET WILL PERSIST OVER MUCH OF SOUTH TEXAS AND WILL MIX
TO THE SURFACE AND PERSIST THROUGH THIS AFTERNOON. SURFACE WINDS
WILL PEAK EARLY THIS AFTERNOON...BUT WILL THEN DECREASE BY EARLY
THIS EVENING.

TXZ250-251-253>257-262200-
/O.NEW.KBRO.WI.Y.0027.081226T1700Z-081226T2200Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
853 AM CST FRI DEC 26 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY FOR THE EASTERN HALF OF DEEP SOUTH TEXAS...WHICH IS IN
EFFECT UNTIL 4 PM CST THIS AFTERNOON.

SOUTHEAST TO SOUTH WINDS WILL INCREASE THIS MORNING...REACHING
SPEEDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 40 MPH DURING THE
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ALONG AND EAST OF THE
HIGHWAY 77. WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON BUT
SHOULD REMAIN BREEZY AT 15 TO 25 MPH THROUGH SUNSET.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE STRONG WINDS
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. REMAIN
ALERT FOR SUDDEN GUSTS THAT COULD IMPACT VEHICLE STABILITY.
RESIDENTS ARE URGED TO SECURE LIGHT MOVABLE OBJECTS ON THEIR
PROPERTY TO PREPARE FOR THE STRONG WINDS.

$$

54/59/CAMPBELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 3:00 AM CST, 5 hours 53 minutes earlier.

Area forecast discussion, Dec 26, 3:00 AM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 AM CST FRI DEC 26 2008

.DISCUSSION...A WEAK FRONT WILL SLOWLY MOVE NORTH LATER TODAY
CAUSING WINDS TO INCREASE FROM THE SOUTH TO SOUTHEAST. TEMPERATURES
WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR BOTH TODAY AND SATURDAY.
WINDS SHOULD BE JUST BELOW WIND ADVISORY CRITERIA THROUGHOUT THE
DAY. THE WINDS WILL DECREASE SLIGHTLY TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. THE COLD FRONT WILL MOVE THROUGH THE AREA
SATURDAY EVENING CAUSING GUSTY NORTH WINDS AND SLIGHTLY COOLER
TEMPERATURES IN ITS WAKE.  CLOUDS WILL INCREASE A LITTLE ALTHOUGH
THERE WILL STILL BE SOME SUNSHINE ON SATURDAY.  HIGH PRESSURE WILL
BUILD OVER THE AREA ON SUNDAY CAUSING THE AIRMASS TO BEGIN TO
MODIFY.  ANOTHER COLD FRONT COULD MOVE THROUGH THE AREA NEXT
THURSDAY CAUSING COOLER TEMPERATURES ONCE AGAIN.
&&

.MARINE...THE 3 AM OBSERVATION FROM BUOY 42020 INDICATED WINDS WERE
SOUTH SOUTHEAST AROUND 18 KTS GUSTING TO AROUND 23 KTS AND SEAS WERE
AROUND 5.5 FT WITH A PERIOD OF 8 SECONDS. LOW PRESSURE WILL SLIDE
INTO THE TX PANHANDLE TODAY AND INTERACT WITH A SFC HIGH PRESSURE
RIDGE ACROSS THE WESTERN GULF OF MEXICO. A TIGHTENING PRESSURE
GRADIENT IS EXPECTED TODAY RESULTING IN A STRONG SOUTHERLY WIND FLOW
PATTERN ACROSS THE LOWER TX COASTAL WATERS. SEAS WILL RESPOND AND
BUILD THRU THE DAYTIME EXCEEDING SCA THRESHOLDS. WILL GO AHEAD AND
ISSUE A SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS BEGINNING AT 10
AM THIS MORNING THRU 6 PM TONIGHT AND EXTEND THE ADVISORY UNTIL 9 PM
TONIGHT FOR THE GULF WATERS. EXPECTING THE SOUTHERLY WINDS TO
CONTINUE THRU SATURDAY AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. SEAS ARE ALSO EXPECTED TO REMAIN ELEVATED THRU SATURDAY
AS WELL. SCA CONDITIONS ARE LIKELY TO CONTINUE THRU SUNDAY PRIOR TO
AND IN THE WAKE OF THE COLD FRONT PASSING THRU SATURDAY NIGHT. LATER
SHIFTS WILL MONITOR AND DECIDE IF EXTENDING THE SCA IS WARRANTED.
NORTH TO NORTHEASTERLY WINDS IN THE WAKE OF THE FRONT WILL CONTINUE
THRU SUNDAY BUT BEGIN TO DIMINISH BY SUNDAY NIGHT AS HIGH PRESSURE
STARTS TO SLIDE IN FROM THE NORTHWEST. WINDS AND SEAS WILL IMPROVE
BY MONDAY INTO TUESDAY.
&&

.AVIATION...MODERATE SOUTHERLY WINDS EARLY THIS MORNING ACROSS THE
RGV HAVE NOT ALLOWED VSBYS TO LOWER. EXPECTING THIS TREND NOW TO
HOLD THRU TODAY. CIGS HAVE REMAINED BKN TO OVC WITH MOSTLY IFR TO
MVFR CONDITIONS THIS MORNING. ANTICIPATE MODERATE SOUTHERLY WINDS
ACROSS DEEP SOUTH TX TODAY WITH GRADUALLY RISING CIGS WITH TIME.
WINDS SHOULD GRADUALLY TAPER OFF AFTER SUNSET TONIGHT WITH LOWERING
CIGS EXPECTED ONCE AGAIN.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  82  71  84  64 /  10  10  40  40
BROWNSVILLE          82  71  83  62 /  10  10  30  50
HARLINGEN            85  73  84  60 /  10  10  20  10
MCALLEN              85  70  87  60 /  10  10   0   0
RIO GRANDE CITY      85  64  82  51 /  10  10   0   0
SOUTH PADRE ISLAND   79  69  77  63 /  10  10  50  60
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM 10 AM
     THIS MORNING TO 6 PM CST THIS AFTERNOON FOR GMZ130-132-135.
     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 9 PM CST
     THIS EVENING FOR GMZ150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...65
MARINE/AVIATION/MESO...57
Hazardous weather outlook, Dec 26, 4:47 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
447 AM CST FRI DEC 26 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-271200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
447 AM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LOWER TEXAS
COASTAL WATERS BEGINNING AT 10 AM CST TODAY. THERE IS A HIGH RISK
FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA
CHICA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINDS AND SEAS ARE ANTICIPATED TO REMAIN ELEVATED SATURDAY AND
SUNDAY AS A COLD FRONT IS EXPECTED TO PASS THROUGH THE AREA
SATURDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED THROUGH THIS
TIME DUE TO THE STRONGER WINDS AND HIGHER SEAS. THERE WILL BE A HIGH
RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND
BOCA CHICA ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:53 AM CSTSmall Craft AdvisoryBRO63 hr
Dec 26, 9:18 AM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more18 hr
Dec 26, 9:18 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Kenedy, Willacy8 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.